Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 65, NWS Memphis, TN

April 19, 2015Lake County, Tennessee; Dunklin County, Pemiscot County, Missouri; Clay County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 19, 2015, 4:50 PM CDT for Lake County, Tennessee; Dunklin County, Pemiscot County, Missouri; Clay County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2015, 4:50 PM CDT (21:50 UTC)
Expired
Apr 19, 2015, 5:30 PM CDT
In force
40 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, AR, Dunklin County, MO, Pemiscot County, MO, Lake County, TN

The radar

The Paducah radar (KPAH), 109 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 9.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

580 
WUUS54 KMEG 192150
SVRMEG
ARC021-MOC069-155-TNC095-192230-
/O.NEW.KMEG.SV.W.0065.150419T2150Z-150419T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
450 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI...
  EAST CENTRAL DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...
  LAKE COUNTY IN NORTHWESTERN TENNESSEE...

* UNTIL 530 PM CDT

* AT 450 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOLCOMB...OR
  8 MILES NORTH OF KENNETT...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KENNETT...CARUTHERSVILLE...PIGGOTT...HAYTI...REELFOOT LAKE STATE
  PARK...TIPTONVILLE...RIDGELY...CLARKTON...HOLCOMB...HAYTI
  HEIGHTS...WARDELL...COTTONWOOD GROVE...DEERING...BOLTON...BRAGG
  CITY...PASCOLA...NIMMONS...BLUE BANK...WEST KENNETT AND BELL CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3649 8934 3619 8949 3618 8962 3614 8959
      3611 8967 3621 9030 3645 9012 3646 8996
      3639 8997 3639 8975 3642 8971 3641 8961
      3637 8951 3642 8954 3649 8953 3649 8949
      3646 8946 3649 8942 3650 8935
TIME...MOT...LOC 2150Z 270DEG 40KT 3636 9001 

HAIL...0.75IN
WIND...60MPH
 
$$
4 follow-up statements
583 
WWUS54 KMEG 192200
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
500 PM CDT SUN APR 19 2015

ARC021-MOC069-155-TNC095-192230-
/O.CON.KMEG.SV.W.0065.000000T0000Z-150419T2230Z/
CLAY AR-PEMISCOT MO-DUNKLIN MO-LAKE TN-
500 PM CDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN CLAY...PEMISCOT...EAST CENTRAL DUNKLIN AND LAKE
COUNTIES...

AT 500 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WARDELL...OR
11 MILES NORTHWEST OF HAYTI...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KENNETT...CARUTHERSVILLE...HAYTI...REELFOOT LAKE STATE PARK...
TIPTONVILLE...RIDGELY...CLARKTON...HOLCOMB...HAYTI HEIGHTS...
WARDELL...COTTONWOOD GROVE...DEERING...BOLTON...BRAGG CITY...
PASCOLA...NIMMONS...BLUE BANK...WEST KENNETT...BELL CITY AND
HATHAWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3649 8934 3619 8949 3618 8962 3614 8959
      3611 8967 3620 9017 3645 9012 3646 8996
      3639 8997 3639 8975 3642 8971 3641 8961
      3637 8951 3642 8954 3649 8953 3649 8949
      3646 8946 3649 8942 3650 8935
TIME...MOT...LOC 2200Z 270DEG 40KT 3636 8987 

HAIL...0.75IN
WIND...60MPH
 
$$
007 
WWUS54 KMEG 192209
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
509 PM CDT SUN APR 19 2015

ARC021-192219-
/O.CAN.KMEG.SV.W.0065.000000T0000Z-150419T2230Z/
CLAY AR-
509 PM CDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3649 8934 3619 8949 3618 8962 3614 8959
      3611 8967 3620 9015 3631 9005 3633 8993
      3638 8990 3639 8975 3642 8971 3641 8961
      3637 8951 3642 8954 3649 8953 3649 8949
      3646 8946 3649 8942 3650 8935
TIME...MOT...LOC 2209Z 271DEG 41KT 3635 8974 

$$

MOC069-155-TNC095-192230-
/O.CON.KMEG.SV.W.0065.000000T0000Z-150419T2230Z/
PEMISCOT MO-DUNKLIN MO-LAKE TN-
509 PM CDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR PEMISCOT...EAST CENTRAL DUNKLIN AND LAKE COUNTIES...

AT 509 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOLTON...OR 8
MILES NORTH OF HAYTI...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KENNETT...CARUTHERSVILLE...HAYTI...REELFOOT LAKE STATE PARK...
TIPTONVILLE...RIDGELY...HAYTI HEIGHTS...WARDELL...COTTONWOOD GROVE...
BOLTON...DEERING...BRAGG CITY...PASCOLA...BLUE BANK...WEST KENNETT...
WYNNBURG...HATHAWAY...OWL HOOT...GRAYS CAMP AND NOLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3649 8934 3619 8949 3618 8962 3614 8959
      3611 8967 3620 9015 3631 9005 3633 8993
      3638 8990 3639 8975 3642 8971 3641 8961
      3637 8951 3642 8954 3649 8953 3649 8949
      3646 8946 3649 8942 3650 8935
TIME...MOT...LOC 2209Z 271DEG 41KT 3635 8974 

HAIL...0.75IN
WIND...60MPH
 
$$
475 
WWUS54 KMEG 192223
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
523 PM CDT SUN APR 19 2015

MOC069-192233-
/O.CAN.KMEG.SV.W.0065.000000T0000Z-150419T2230Z/
DUNKLIN MO-
523 PM CDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUNKLIN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3649 8934 3619 8949 3618 8962 3614 8959
      3611 8967 3616 8996 3628 8994 3633 8993
      3638 8990 3639 8975 3642 8971 3641 8961
      3637 8951 3642 8954 3649 8953 3649 8949
      3646 8946 3649 8942 3650 8935
TIME...MOT...LOC 2223Z 270DEG 40KT 3635 8954 

$$

MOC155-TNC095-192230-
/O.CON.KMEG.SV.W.0065.000000T0000Z-150419T2230Z/
PEMISCOT MO-LAKE TN-
523 PM CDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR PEMISCOT AND LAKE COUNTIES...

AT 523 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIPTONVILLE...
OR NEAR REELFOOT LAKE STATE PARK...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CARUTHERSVILLE...HAYTI...REELFOOT LAKE STATE PARK...TIPTONVILLE...
RIDGELY...HAYTI HEIGHTS...WARDELL...COTTONWOOD GROVE...BOLTON...
DEERING...BRAGG CITY...PASCOLA...BLUE BANK...WYNNBURG...HATHAWAY...
OWL HOOT...GRAYS CAMP...BESSIE...KEEFE AND NORTH WARDELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3649 8934 3619 8949 3618 8962 3614 8959
      3611 8967 3616 8996 3628 8994 3633 8993
      3638 8990 3639 8975 3642 8971 3641 8961
      3637 8951 3642 8954 3649 8953 3649 8949
      3646 8946 3649 8942 3650 8935
TIME...MOT...LOC 2223Z 270DEG 40KT 3635 8954 

HAIL...0.75IN
WIND...60MPH
 
$$
220 
WWUS54 KMEG 192228
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
528 PM CDT SUN APR 19 2015

MOC155-TNC095-192238-
/O.EXP.KMEG.SV.W.0065.000000T0000Z-150419T2230Z/
PEMISCOT MO-LAKE TN-
528 PM CDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR PEMISCOT AND LAKE COUNTIES
WILL EXPIRE AT 530 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3649 8934 3619 8949 3618 8962 3614 8959
      3611 8967 3616 8996 3628 8994 3633 8993
      3638 8990 3639 8975 3642 8971 3641 8961
      3637 8951 3642 8954 3649 8953 3649 8949
      3646 8946 3649 8942 3650 8935
TIME...MOT...LOC 2226Z 270DEG 40KT 3635 8954 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:50 PM CDT, 2 hours earlier.

Area forecast discussion, Apr 19, 2:50 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
250 PM CDT SUN APR 19 2015

.DISCUSSION...

SKIES ARE PARTLY SUNNY ACROSS MOST OF THE FORECAST AREAS THIS
AFTERNOON WITH TEMPERATURES RANGING FROM THE MID 60S TO MID 70S.
SOME SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN AND
EASTERN SECTIONS OF THE FORECAST AREA. THIS ACTIVITY IS NOT VERY
STRONG AND WE ARE NOT EXPECTING ANY SEVERE WEATHER FROM THESE
THUNDERSTORMS.

A COLD FRONT IS MOVING OUT OF EASTERN OKLAHOMA AND INTO WESTERN
ARKANSAS. SOME THUNDERSTORMS HAVE DEVELOPED ALONG THE FRONT IN
EAST TEXAS AND BEHIND THE FRONT IN CENTRAL OKLAHOMA. MORE
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT
THIS EVENING AND SOME OF THIS ACTIVITY MAY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS.

THE COLD FRONT WILL BE EAST OF THE FORECAST AREA MONDAY MORNING
WITH SHOWERS ENDING OVER FAR EASTERN SECTIONS. COOLER AND DRIER
AIR WILL BE MOVING INTO THE REGION WITH HIGHS ON MONDAY IN THE
UPPER 60S TO LOWER 70S. HIGH PRESSURE WILL MOVE INTO THE REGION
MONDAY NIGHT ALLOWING SKIES TO CLEAR WHICH WILL HELP TEMPERATURES
DROP IN TO THE 40S OVER MUCH OF THE FORECAST AREA. DRY WEATHER AND
SEASONABLE TEMPERATURES WILL CONTINUE INTO TUESDAY.

BY TUESDAY NIGHT ANOTHER FRONT WILL START TO DROP SOUTH TOWARD THE
FORECAST AREA. SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP AHEAD OF THE FRONT AND THIS ACTIVITY MAY REACH FAR
NORTHERN SECTIONS OF THE FORECAST AREA. THE COLD FRONT WILL MOVE
CLOSER TO THE FORECAST AREA ON WEDNESDAY SO THERE WILL BE A CHANCE
OF THUNDERSTORMS. THIS COLD FRONT WILL STALL OUT ACROSS NORTH
MISSISSIPPI SO THERE WILL STILL BE A CHANCE OF THUNDERSTORMS FOR
WEDNESDAY NIGHT AND THURSDAY.

BY FRIDAY...THE FRONT WILL START TO LIFT SLOWLY NORTH AS A WARM
FRONT WITH MORE THUNDERSTORMS EXPECTED. LOW PRESSURE WILL DEVELOP
ALONG THE FRONT AND MOVE INTO THE REGION FRIDAY NIGHT WHICH WILL
BRING A BETTER CHANCE OF THUNDERSTORMS ACROSS THE FORECAST AREA.
THE FRONT WILL EVENTUALLY MOVE OUT OF THE REGION ON SATURDAY WITH
THE THREAT OF THUNDERSTORMS GRADUALLY ENDING SATURDAY NIGHT.

HIGH PRESSURE WILL START TO BUILD INTO THE REGION NEXT SUNDAY WITH
DRY WEATHER EXPECTED. TEMPERATURES FROM WEDNESDAY THROUGH NEXT
SUNDAY WILL BE AT OR SLIGHTLY ABOVE NORMAL LEVELS.

ARS

&&

.AVIATION...
18Z TAF CYCLE

INITIAL WEATHER NEAR THE MVFR/VFR THRESHOLD...ALONG WITH TEMPO
SHOWERS AT MEM...MKL AND TUP. BY 00Z ALL SITES ARE EXPECTED TO BE
VFR. THUNDERSTORMS WILL ARRIVE THIS EVENING...WITH TEMPO IFR
VSBY AND GUSTY WEST WINDS. CAN'T RULE OUT AN ISOLATED THREAT FOR
HAIL AS WELL. ACTIVITY WILL MOVE EAST AFTER MIDNIGHT WITH A
PERIOD OF MVFR CIGS. LATE IN PERIOD CONDITIONS WILL INCREASE TO
VFR. SW TO W WINDS WITH GUSTS EARLY. WINDS WILL LIGHTEN SOME
OVERNIGHT OUTSIDE OF STORMS...BUT WILL INCREASE TOMORROW MORNING.

JAB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 19, 11:53 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1153 AM CDT SUN APR 19 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-201900-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
1153 AM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ACROSS EASTERN
ARKANSAS...THE MISSOURI BOOTHEEL...SOUTHWEST TENNESSEE...AND MUCH
OF NORTH MISSISSIPPI...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS
ACROSS THE REMAINDER OF THE MID SOUTH TONIGHT.

NUMEROUS THUNDERSTORMS SHOULD DEVELOP THIS EVENING ACROSS THE
ENHANCED RISK AREA AND SPREAD EASTWARD LATER TONIGHT. THESE
THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE
DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE
POSSIBLE...ESPECIALLY WITH ANY SUPERCELL THUNDERSTORM THAT
DEVELOPS THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 5:44 PM CDTSevere Thunderstorm WarningMEGDyer, Lake21 min
Apr 19, 11:53 AM CDTRiver Flood AdvisoryMEGLee8 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Severe Thunderstorm Warnings in Tennessee, 2015Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.